Alert archive / Arkansas / River Flood Warnings in 2008
River Flood Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Mar 18, 2008, 3:44 PM CDT for Crawford County, Sebastian County, Arkansas. It took effect at Mar 18, 2008, 9:50 PM CDT. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 3:44 PM CDT (20:44 UTC)
- In effect from
- Mar 18, 2008, 9:50 PM CDT
- Expired
- Mar 21, 2008, 2:32 PM CDT
- In force
- 65 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Van Buren (VBUA4).
- Action stage
- 22 ft
- Minor stage
- 22 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 182044 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 344 PM CDT TUE MAR 18 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-190444- /O.NEW.KTSA.FL.W.0018.080319T0600Z-080319T1900Z/ /VBUA4.1.ER.080319T0600Z.080319T1200Z.080319T1300Z.NO/ 344 PM CDT TUE MAR 18 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ARKANSAS RIVER AT VAN BUREN. * FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 300 PM TUESDAY THE STAGE WAS 19.98 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN IS EXPECTED TO RISE ABOVE FLOOD STAGE WEDNESDAY BEFORE DAWN AND CONTINUE TO RISE TO NEAR 22.1 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
12 follow-up statements
000 WGUS44 KTSA 190251 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 951 PM CDT TUE MAR 18 2008 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-191051- /O.EXT.KTSA.FL.W.0018.080319T0250Z-080321T1818Z/ /VBUA4.2.ER.080318T2354Z.080319T1800Z.080321T1218Z.NO/ 951 PM CDT TUE MAR 18 2008 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 900 PM TUESDAY THE STAGE WAS 21.17 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 26.2 FEET BY EARLY WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT 26.0 FEET...EXTENSIVE LOWLAND FLOODING WILL OCCUR FROM THE I-540 BRIDGE DOWNSTREAM TO VACHE GRASSE CREEK. SAND AND GRAVEL COMPANIES AND MARINE TERMINALS IN THE FLOODPLAIN ALONG THE RIVER SHOULD TAKE PRECAUTIONS. THE LOWEST SEATING ROWS OF THE AMPHITHEATER AT KELLEY PARK MAY BE COVERED BY HIGH WATER. $$
000 WGUS84 KTSA 190742 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 242 AM CDT WED MAR 19 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS...OKLAHOMA... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. LEE CREEK NEAR VAN BUREN AFFECTING CRAWFORD AND SEQUOYAH COUNTIES. ARC033-131-191542- /O.EXT.KTSA.FL.W.0018.000000T0000Z-080321T1144Z/ /VBUA4.2.ER.080319T0243Z.080319T1800Z.080321T0544Z.NO/ 242 AM CDT WED MAR 19 2008 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 AM WEDNESDAY THE STAGE WAS 23.88 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO NEAR 28.6 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY BEFORE DAWN . * IMPACT...AT 29.0 FEET...FLOODING OF SAND AND GRAVEL COMPANIES AND OTHER BUSINESSES WILL OCCUR ALONG THE RIVER. SOME BACKWATER FLOODING WILL OCCUR IN THE ROADS AND TRAILER PARKS NEAR LEE CREEK. THE STAFE AT THE KELEY PARK AMPHITHEATER MAY BE COVERED BY HIGH WATER. MINOR FLOODING WILL BEGIN IN MOFFETT OKLAHOMA. $$ ARC033-OKC135-191542- /O.EXT.KTSA.FL.W.0019.000000T0000Z-080320T0711Z/ /VBRA4.2.ER.080319T0249Z.080319T1200Z.080320T0111Z.UU/ 242 AM CDT WED MAR 19 2008 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE LEE CREEK NEAR VAN BUREN. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 233 PM TUESDAY THE STAGE WAS 396.80 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 401.0 FEET. * IMPACT...AT 406.0 FEET...TAILWATER PARK WILL BE INUNDATED BY HIGH WATER. PERMANENT STRUCTURES IN THE PARK WILL BE DAMAGED. RECREATIONAL VEHICLES IN A CAMPGROUND NEAR RENA ROAD MAY BE FLOODED. $$
000 WGUS84 KTSA 191408 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 908 AM CDT WED MAR 19 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS...OKLAHOMA... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. LEE CREEK NEAR VAN BUREN AFFECTING CRAWFORD AND SEQUOYAH COUNTIES. ARC033-131-192208- /O.EXT.KTSA.FL.W.0018.000000T0000Z-080322T1525Z/ /VBUA4.2.ER.080319T0243Z.080320T0600Z.080322T0925Z.NO/ 908 AM CDT WED MAR 19 2008 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 900 AM WEDNESDAY THE STAGE WAS 26.17 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO NEAR 28.6 FEET THURSDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING. * IMPACT...AT 29.0 FEET...FLOODING OF SAND AND GRAVEL COMPANIES AND OTHER BUSINESSES WILL OCCUR ALONG THE RIVER. SOME BACKWATER FLOODING WILL OCCUR IN THE ROADS AND TRAILER PARKS NEAR LEE CREEK. THE STAFE AT THE KELEY PARK AMPHITHEATER MAY BE COVERED BY HIGH WATER. MINOR FLOODING WILL BEGIN IN MOFFETT OKLAHOMA. $$ ARC033-OKC135-192207- /O.EXT.KTSA.FL.W.0019.000000T0000Z-080320T0414Z/ /VBRA4.1.ER.080319T0632Z.080319T1131Z.080319T2214Z.UU/ 908 AM CDT WED MAR 19 2008 THE FLOOD WARNING CONTINUES FOR THE LEE CREEK NEAR VAN BUREN. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 631 AM WEDNESDAY THE STAGE WAS 402.70 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 401.0 FEET. * FORECAST...THE LEE CREEK NEAR VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 402.0 FEET...ACCESS ROAD INTO TAILWATER PARK MAY BE IMPASSABLE DUE TO HIGH WATER. $$
000
WGUS84 KTSA 192037
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
337 PM CDT WED MAR 19 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
ARKANSAS...OKLAHOMA...
LEE CREEK NEAR VAN BUREN AFFECTING CRAWFORD AND SEQUOYAH COUNTIES.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
ARKANSAS...OKLAHOMA...
ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN
COUNTIES.
POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY.
OKC079-200437-
/O.EXT.KTSA.FL.W.0014.000000T0000Z-080324T1700Z/
/PTAO2.2.ER.080319T0047Z.080319T1400Z.080324T1100Z.NO/
337 PM CDT WED MAR 19 2008
...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE POTEAU RIVER NEAR POTEAU.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 200 PM WEDNESDAY THE STAGE WAS 28.62 FEET.
* MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE POTEAU RIVER NEAR POTEAU WILL CONTINUE FALLING TO
BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 28.0 FEET...SEVERE VALLEY FLOODING WILL AFFECT CROPLANDS
AND COUNTY ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL
CREEK. OLD HIGHWAY 112 MAY BECOME IMPASSABLE.
$$
OKC079-200437-
/O.EXT.KTSA.FL.W.0015.000000T0000Z-000000T0000Z/
/PANO2.3.ER.080318T2305Z.080320T1200Z.000000T0000Z.NO/
337 PM CDT WED MAR 19 2008
...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING
CONTINUES FOR
THE POTEAU RIVER NEAR PANAMA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 200 PM WEDNESDAY THE STAGE WAS 40.68 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO
NEAR 42.0 FEET THURSDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 43.0 FEET...VERY SEVERE AGRICULTURAL FLOODING WILL
OCCUR. NUMEROUS COUNTY ROADS WILL BE TOTALLY IMPASSABLE. A WATER
TREATMENT FACILITY NEAR PANAMA WILL BE SURROUNDED BY HIGH WATER.
$$
ARC033-131-200436-
/O.EXT.KTSA.FL.W.0018.000000T0000Z-080322T0524Z/
/VBUA4.2.ER.080319T0243Z.080320T0000Z.080321T2324Z.NO/
337 PM CDT WED MAR 19 2008
THE FLOOD WARNING CONTINUES FOR
THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 300 PM WEDNESDAY THE STAGE WAS 27.45 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO
NEAR 28.6 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE
FRIDAY EVENING.
* IMPACT...AT 29.0 FEET...FLOODING OF SAND AND GRAVEL COMPANIES AND
OTHER BUSINESSES WILL OCCUR ALONG THE RIVER. SOME BACKWATER
FLOODING WILL OCCUR IN THE ROADS AND TRAILER PARKS NEAR LEE CREEK.
THE STAFE AT THE KELEY PARK AMPHITHEATER MAY BE COVERED BY HIGH
WATER. MINOR FLOODING WILL BEGIN IN MOFFETT OKLAHOMA.
$$
ARC033-OKC135-192107-
/O.CAN.KTSA.FL.W.0019.000000T0000Z-080320T0414Z/
/VBRA4.1.ER.080319T0632Z.080319T1131Z.080319T1745Z.UU/
337 PM CDT WED MAR 19 2008
THE FLOOD WARNING IS CANCELLED FOR
THE LEE CREEK NEAR VAN BUREN.
* AT 1245 PM WEDNESDAY THE STAGE WAS 401.00 FEET.
* FLOOD STAGE IS 401.0 FEET.
* FORECAST...THE LEE CREEK NEAR VAN BUREN WILL CONTINUE FALLING TO
BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 402.0 FEET...ACCESS ROAD INTO TAILWATER PARK MAY BE
IMPASSABLE DUE TO HIGH WATER.
$$000 WGUS84 KTSA 200206 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 906 PM CDT WED MAR 19 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-201006- /O.EXT.KTSA.FL.W.0018.000000T0000Z-080322T0515Z/ /VBUA4.2.ER.080319T0243Z.080320T1200Z.080321T2315Z.NO/ 906 PM CDT WED MAR 19 2008 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 900 PM WEDNESDAY THE STAGE WAS 27.94 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO NEAR 28.6 FEET THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. * IMPACT...AT 29.0 FEET...FLOODING OF SAND AND GRAVEL COMPANIES AND OTHER BUSINESSES WILL OCCUR ALONG THE RIVER. SOME BACKWATER FLOODING WILL OCCUR IN THE ROADS AND TRAILER PARKS NEAR LEE CREEK. THE STAFE AT THE KELEY PARK AMPHITHEATER MAY BE COVERED BY HIGH WATER. MINOR FLOODING WILL BEGIN IN MOFFETT OKLAHOMA. $$
000 WGUS44 KTSA 200727 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 227 AM CDT THU MAR 20 2008 POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. OKC079-201527- /O.CON.KTSA.FL.W.0014.000000T0000Z-080324T1700Z/ /PTAO2.2.ER.080319T0047Z.080319T1400Z.080324T1100Z.NO/ 227 AM CDT THU MAR 20 2008 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR POTEAU. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 100 AM THURSDAY THE STAGE WAS 26.58 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE POTEAU RIVER NEAR POTEAU WILL CONTINUE RISING TO NEAR 27.9 FEET EARLY FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 28.0 FEET...SEVERE VALLEY FLOODING WILL AFFECT CROPLANDS AND COUNTY ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL CREEK. OLD HIGHWAY 112 MAY BECOME IMPASSABLE. $$ OKC079-201527- /O.CON.KTSA.FL.W.0015.000000T0000Z-000000T0000Z/ /PANO2.3.ER.080318T2305Z.080320T0600Z.000000T0000Z.NO/ 227 AM CDT THU MAR 20 2008 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 100 AM THURSDAY THE STAGE WAS 42.80 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING TO A STAGE OF 38.5 FEET BY FRIDAY MORNING. * IMPACT...AT 43.0 FEET...VERY SEVERE AGRICULTURAL FLOODING WILL OCCUR. NUMEROUS COUNTY ROADS WILL BE TOTALLY IMPASSABLE. A WATER TREATMENT FACILITY NEAR PANAMA WILL BE SURROUNDED BY HIGH WATER. $$ ARC033-131-201527- /O.EXT.KTSA.FL.W.0018.000000T0000Z-080321T1800Z/ /VBUA4.2.ER.080319T0243Z.080320T0600Z.080321T1200Z.NO/ 227 AM CDT THU MAR 20 2008 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 200 AM THURSDAY THE STAGE WAS 27.95 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY FRIDAY MORNING. * IMPACT...AT 29.0 FEET...FLOODING OF SAND AND GRAVEL COMPANIES AND OTHER BUSINESSES WILL OCCUR ALONG THE RIVER. SOME BACKWATER FLOODING WILL OCCUR IN THE ROADS AND TRAILER PARKS NEAR LEE CREEK. THE STAFE AT THE KELEY PARK AMPHITHEATER MAY BE COVERED BY HIGH WATER. MINOR FLOODING WILL BEGIN IN MOFFETT OKLAHOMA. $$
000 WGUS84 KTSA 201326 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 826 AM CDT THU MAR 20 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-202126- /O.EXT.KTSA.FL.W.0018.000000T0000Z-080321T1648Z/ /VBUA4.2.ER.080319T0243Z.080320T0700Z.080321T1048Z.NO/ 826 AM CDT THU MAR 20 2008 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM THURSDAY THE STAGE WAS 27.3 FEET. * MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 28.0 FEET...FLOODING WILL AFFECT SAND AND GRAVEL COMPANIES...MARINE TERMINALS AND SIMILAR BUSINESSES ALONG THE RIVER. BACKWATER FLOODING OF ROADS AND TRAILER PARKS WILL OCCUR NEXT TO LEE CREEK. MUCH OF THE SEATING AREAS OF THE KELLEY PARK AMPHITHEATER WILL BE COVERED BY HIGH WATER. $$
000 WGUS84 KTSA 201944 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 244 PM CDT THU MAR 20 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-210344- /O.EXT.KTSA.FL.W.0018.000000T0000Z-080322T0300Z/ /VBUA4.2.ER.080319T0243Z.080320T0700Z.080321T2100Z.NO/ 244 PM CDT THU MAR 20 2008 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 PM THURSDAY THE STAGE WAS 26.28 FEET. * MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY FRIDAY AFTERNOON. HOWEVER...DUE TO CONTROLLED RESERVOIR RELEASES UPSTREAM THE RIVER WILL REMAIN NEAR FLOOD STAGE FOR SEVERAL DAYS. * IMPACT...AT 25.0 FEET...EXTENSIVE AGRICULTURAL LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM VAN BUREN DOWNSTREAM TO LAVACA. SOME RURAL ROADS NEAR LAVACA WILL BE IMPASSABLE. MUCH OF KELLEY PARK NORTHWEST OF DOWNTOWN FORT SMITH WILL BE FLOODED. $$
000 WGUS84 KTSA 210254 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 954 PM CDT THU MAR 20 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-211054- /O.EXT.KTSA.FL.W.0018.000000T0000Z-080322T0359Z/ /VBUA4.2.ER.080319T0243Z.080320T0700Z.080321T2159Z.NO/ 954 PM CDT THU MAR 20 2008 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 PM THURSDAY THE STAGE WAS 24.98 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY FRIDAY EVENING. * IMPACT...AT 25.0 FEET...AGRICULTURAL LOWLAND FLOODING WILL OCCUR ALONG THE IMMEDIATE SHORELINE OF THE ARKANSAS RIVER FROM VAN BUREN DOWNSTREAM TO LAVACA. $$
000 WGUS84 KTSA 210821 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 321 AM CDT FRI MAR 21 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-211621- /O.EXT.KTSA.FL.W.0018.000000T0000Z-080322T0000Z/ /VBUA4.2.ER.080319T0243Z.080320T0700Z.080321T1800Z.NO/ 321 AM CDT FRI MAR 21 2008 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 301 AM FRIDAY THE STAGE WAS 23.41 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
000 WGUS84 KTSA 211619 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1119 AM CDT FRI MAR 21 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-212258- /O.EXT.KTSA.FL.W.0018.000000T0000Z-080321T2258Z/ /VBUA4.2.ER.080319T0243Z.080320T0700Z.080321T1658Z.NO/ 1119 AM CDT FRI MAR 21 2008 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL LATER TODAY...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM FRIDAY THE STAGE WAS 22.42 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE THIS MORNING. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. SOME RURAL ROADS NEAR LAVACA MAY BE IMPASSABLE. PARTS OF KELLEY PARK NORTHWEST OF DOWNTOWN FORT SMITH WILL SEE MINOR FLOODING. $$
000 WGUS84 KTSA 211932 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 232 PM CDT FRI MAR 21 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-212002- /O.CAN.KTSA.FL.W.0018.000000T0000Z-080321T2258Z/ /VBUA4.2.ER.080319T0243Z.080320T0700Z.080321T1724Z.NO/ 232 PM CDT FRI MAR 21 2008 THE FLOOD WARNING IS CANCELLED FOR THE ARKANSAS RIVER AT VAN BUREN. * AT 200 PM FRIDAY THE STAGE WAS 21.89 FEET. * THE RIVER FELL BELOW FLOOD STAGE THIS AFTERNOON. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL REMAIN NEARLY STEADY...JUST BELOW FLOOD FOR THE NEXT SEVERAL DAYS. * IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 18, 10:30 AM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Mar 18, 10:30 AM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1030 AM CDT TUE MAR 18 2008
.UPDATE...
SYNOPTIC FLOOD EVENT WELL UNDERWAY ACROSS THE
FORECAST AREA. SURFACE BOUNDARY CURRENTLY
STRETCHES FROM CHOCTAW COUNTY IN FAR SE OK NEWD
INTO SRN PORTIONS OF SEBASTIAN AND FRANKLIN
COUNTIES IN WRN AR. TREMENDOUS MOISTURE AND
WARM AIR ADVECTION IS OCCURRING OVER THIS
BOUNDARY (60KT H85-H7 JET)...AND 3 TO 5 INCHES OF
RAIN HAS ALREADY FALLEN OVER MUCH OF ERN OK. BEST
AREA OF LARGE SCALE LIFT WILL SLOWLY SHIFT E AS
THE UPPER LOW MOVES INTO NRN TX...AND EXPECT THE
AXIS OF HEAVY RAINFALL TO SHIFT IN FAR ERN OK AND
WRN AR LATER TODAY.
RECENTLY ISSUED TORNADO WATCH WILL AFFECT THE FAR
SERN PORTIONS OF THE FORECAST AREA THROUGH THE
AFTERNOON...NEAREST THE SLOW MOVING FRONTAL BOUNDARY.
ADEQUATE LOW-LEVEL SHEAR IS PRESENT FOR A FEW SEVERE
THUNDERSTORMS...AND POSSIBLY A TORNADO.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 50 42 62 40 / 100 80 20 0
FSM 61 41 60 33 / 100 100 50 0
MLC 56 41 61 38 / 100 100 20 0
BVO 51 40 62 35 / 100 50 10 0
FYV 57 38 57 29 / 100 100 40 0
BYV 57 38 56 29 / 100 100 60 0
MKO 51 42 61 37 / 100 90 20 0
MIO 50 39 58 36 / 100 60 20 0
F10 51 42 61 38 / 100 90 20 0
HHW 69 42 61 35 / 100 100 20 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...18
LONG TERM....21Hazardous weather outlook, Mar 18, 1:30 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT TUE MAR 18 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
130 PM CDT TUE MAR 18 2008
...FLOOD WATCH FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THROUGH TONIGHT...
...ISOLATED SEVERE WEATHER POSSIBLE THROUGH MID AFTERNOON ACROSS FAR
SOUTHEASTERN OKLAHOMA...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...FAR SOUTHEAST OKLAHOMA GENERALLY EAST OF A HUGO TO
POTEAU LINE.
ONSET...ONGOING.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THE SEVERE WEATHER THREAT CONTINUES TO DIMINISH AS THE FRONTAL
BOUNDARY HAS SHIFTED EAST OF THE AREA. THERE REMAINS A SMALL THREAT
OF STRONG WINDS OVER FAR SOUTHEASTERN OKLAHOMA THROUGH THE MID
AFTERNOON AS STRONGER THUNDERSTORMS FROM TEXAS SPREAD NORTH INTO
THIS AREA.
A LARGE SWATH OF 2 TO 4 INCHES RAIN HAS FALLEN IN THE LAST 24 HOURS
ACROSS MUCH OF EASTERN CENTRAL OKLAHOMA INTO NORTHWEST ARKANSAS...WITH
A FEW ISOLATED SPOTS RECEIVING OVER 5 INCHES OF RAIN. THIS HEAVY
RAINFALL IS OCCURRING IN A LARGE AREA OF ATMOSPHERIC LIFT...MAINLY
NORTH OF A SLOW MOVING FRONT LOCATED OVER FAR NORTHEASTERN TEXAS
INTO NORTHERN ARKANSAS. THE AXIS OF HEAVY RAINFALL IS EXPECTED TO
GRADUALLY SHIFT EAST INTO FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS
LATER TODAY AND OVERNIGHT AS THE UPPER SYSTEM LIFTS INTO NORTH
TEXAS. AN ADDITIONAL 2 TO 4 INCHES OF RAIN...WITH LOCALLY HIGHER
AMOUNTS...WILL BE POSSIBLE THROUGH WEDNESDAY MORNING...MAINLY ACROSS
FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ROAD FLOODING ALONG WITH MAINSTEM RIVER FLOODING WILL OCCUR DUE TO
THE EXCESSIVE RUNOFF.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED. PLEASE REPORT ANY FLOODING TO THE
NATIONAL WEATHER SERVICE IN TULSA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A PERIOD OF QUITE AND DRY WEATHER IS EXPECTED FOR THE REMAINDER OF
THE WEEK. AN UPPER LEVEL SYSTEM MAY AFFECT PARTS OF THE AREA OVER
THE WEEKEND...WITH A LEAST A SMALL CHANCE OF SHOWERS AND
THUNDERSTORMS AT THIS TIME.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Mar 18, 1:18 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM FLASH FLOOD VAN BUREN 35.44N 94.35W
03/18/2008 CRAWFORD AR LAW ENFORCEMENT
PEVE HOUSE RD JUST OUTSIDE VAN BUREN CLOSED DUE TO HIGH
WATER...HAMMER RD OFF HWY 162 SOUTH OF ALMA ALSO CLOSED.
1245 PM FLASH FLOOD ALPENA 36.29N 93.29W
03/18/2008 CARROLL AR LAW ENFORCEMENT
WATER OVER COUNTY ROADS NEAR ALPENA AND HOUGH.
0115 PM FLASH FLOOD HUNTSVILLE 36.09N 93.74W
03/18/2008 MADISON AR LAW ENFORCEMENT
FLOODING OCCURRING ON MOST SECONDARY RDS THROUGHOUT
COUNTY AND FLOODING ON SOME PRIMARY ROADS AND HIGHWAYS.
HOWEVER NO PRIMARY ROADS CLOSED AT THIS TIME.
&&
NMMLocal storm report, Mar 18, 1:30 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD WILBURTON 34.92N 95.31W
03/18/2008 LATIMER OK EMERGENCY MNGR
HWY 270 EAST OF WILBURTON HAS WATER OVER THE ROAD.
SEVERAL AREAS THROUGHOUT COUNTY WITH PRIMARILY SECONDARY
ROAD FLOODING.
&&
NMMLocal storm report, Mar 18, 1:34 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
134 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD KEOTA 35.26N 94.92W
03/18/2008 HASKELL OK NEWSPAPER
STATE HWY 9 EAST OF KEOTA HAS WATER OVER ROAD.
&&
NMMLocal storm report, Mar 18, 1:37 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
137 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM TSTM WND GST CHARLESTON 35.30N 94.04W
03/18/2008 M65.00 MPH FRANKLIN AR EMERGENCY MNGR
&&
NMMLocal storm report, Mar 18, 1:57 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
157 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD TURNERS BEND 35.67N 93.83W
03/18/2008 FRANKLIN AR EMERGENCY MNGR
HWY 23 UNDER WATER DUE TO MULBERRY RIVER.
&&
NMMLocal storm report, Mar 18, 2:42 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
242 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG 2 NE RATTAN 34.22N 95.39W
03/18/2008 PUSHMATAHA OK LAW ENFORCEMENT
TREES DOWN NEAR RATTAN AND CLOUDY. ONE TREE FELL ONTO AND
DAMAGED A TRUCK.
&&
NMMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:15 PM CDT | Special Weather Statement | TSA | Benton | 30 min |
| Mar 17, 7:37 PM CDT | Special Weather Statement | TSA | Benton | 23 min |
| Mar 17, 10:40 PM CDT | Special Weather Statement | TSA | Benton | 50 min |
| Mar 17, 11:53 PM CDT | Special Weather Statement | TSA | Madison | 37 min |
| Mar 18, 12:20 AM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
| Mar 18, 3:56 AM CDT | Flash Flood Warning | TSA | Benton | 3 hr |
| Mar 18, 4:26 AM CDT | Special Weather Statement | TSA | Benton, Washington | 49 min |
| Mar 18, 4:50 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 6 hr |
| Mar 18, 5:03 AM CDT | Special Weather Statement | TSA | Carroll, Madison, Washington | 57 min |
| Mar 18, 8:35 AM CDT | Flash Flood Warning | TSA | Carroll, Crawford, Franklin, Madison, Sebastian | 6 hr |
| Mar 18, 10:52 AM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 53 min |
| Mar 18, 11:17 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 58 min |
| Mar 18, 11:46 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 59 min |
| Mar 18, 11:55 AM CDT | Tornado Warning | TSA | Franklin | 40 min |
| Mar 18, 2:14 PM CDT | Flash Flood Warning | TSA | Carroll, Crawford, Franklin, Madison, Sebastian | 6 hr |
| Mar 18, 3:50 PM CDT | River Flood Warning | TSA | Crawford | 24 hr |
| Mar 18, 4:49 PM CDT | Flash Flood Warning | TSA | Benton, Washington | 3 hr |
Nearby
River Flood Warnings in Arkansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.